Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/16608
Citations
Scopus Web of ScienceĀ® Altmetric
?
?
Type: Journal article
Title: Forced phase-locked response of a nonlinear system with time delay after Hopf bifurcation
Author: Ji, J.
Hansen, C.
Citation: Chaos Solitons & Fractals, 2005; 25(2):461-473
Publisher: Pergamon-Elsevier Science Ltd
Issue Date: 2005
ISSN: 0960-0779
1873-2887
Statement of
Responsibility: 
J.C. Ji, and Colin H. Hansen
Abstract: The trivial equilibrium of a nonlinear autonomous system with time delay may become unstable via a Hopf bifurcation of multiplicity two, as the time delay reaches a critical value. This loss of stability of the equilibrium is associated with two coincident pairs of complex conjugate eigenvalues crossing the imaginary axis. The resultant dynamic behaviour of the corresponding nonlinear non-autonomous system in the neighbourhood of the Hopf bifurcation is investigated based on the reduction of the infinite-dimensional problem to a four-dimensional centre manifold. As a result of the interaction between the Hopf bifurcating periodic solutions and the external periodic excitation, a primary resonance can occur in the forced response of the system when the forcing frequency is close to the Hopf bifurcating periodic frequency. The method of multiple scales is used to obtain four first-order ordinary differential equations that determine the amplitudes and phases of the phase-locked periodic solutions. The first-order approximations of the periodic solutions are found to be in excellent agreement with those obtained by direct numerical integration of the delay-differential equation. It is also found that the steady state solutions of the nonlinear non-autonomous system may lose their stability via either a pitchfork or Hopf bifurcation. It is shown that the primary resonance response may exhibit symmetric and asymmetric phase-locked periodic motions, quasi-periodic motions, chaotic motions, and coexistence of two stable motions.
RMID: 0020050359
DOI: 10.1016/j.chaos.2004.11.057
Description (link): http://www.elsevier.com/wps/find/journaldescription.cws_home/967/description#description
Appears in Collections:Environment Institute publications
Mechanical Engineering publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.